Alert archive / Arizona / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 14, 2012, 1:27 PM MST for Coconino County, Yavapai County, Arizona. It took effect at May 15, 2012, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2012, 1:27 PM MST (20:27 UTC)
- In effect from
- May 15, 2012, 12:00 PM MST
- Expired
- May 15, 2012, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Yavapai County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3046 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS85 KFGZ 142027 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 127 PM MST MON MAY 14 2012 AZZ104-106-108-142130- /O.CAN.KFGZ.FW.A.0005.120515T1900Z-120516T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 127 PM MST MON MAY 14 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR FOR PORTIONS OF NORTHERN COCONINO AND YAVAPAI COUNTIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. WIND SPEEDS WILL NOT MEET CRITICAL FIRE WEATHER CONDITIONS OVER THE KAIBAB PLATEAU AND YAVAPAI COUNTY MOUNTAINS. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR THESE AREAS. $$ AZZ107-150430- /O.UPG.KFGZ.FW.A.0005.120515T1900Z-120516T0300Z/ /O.NEW.KFGZ.FW.W.0005.120515T1900Z-120516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 127 PM MST MON MAY 14 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR WESTERN COCONINO COUNTY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AFFECTED...WESTERN COCONINO COUNTY SOUTH OF THE GRAND CANYON. THE WESTERN SIDE OF THE ZONE WILL SEE THE STRONGEST WINDS OF THE FORECAST RANGE. * 20 FOOT WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
5 follow-up statements
916 WWUS85 KFGZ 150355 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 855 PM MST MON MAY 14 2012 AZZ107-151300- /O.CON.KFGZ.FW.W.0005.120515T1900Z-120516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 855 PM MST MON MAY 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR WESTERN COCONINO COUNTY... * AREA AFFECTED...WESTERN COCONINO COUNTY SOUTH OF THE GRAND CANYON. THE WESTERN SIDE OF THE ZONE WILL SEE THE STRONGEST WINDS OF THE FORECAST RANGE. * 20 FOOT WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
182 WWUS85 KFGZ 151016 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 316 AM MST TUE MAY 15 2012 AZZ108-151830- /O.EXA.KFGZ.FW.W.0005.120515T1900Z-120516T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 316 AM MST TUE MAY 15 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR NORTHWEST YAVAPAI COUNTY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * AREA AFFECTED...NORTHWEST YAVAPAI COUNTY...NORTHWEST OF PRESCOTT. THE NORTHWEST PORTION OF THE ZONE WILL SEE THE STRONGEST WINDS. * 20 FOOT WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ107-151830- /O.CON.KFGZ.FW.W.0005.120515T1900Z-120516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 316 AM MST TUE MAY 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR WESTERN COCONINO COUNTY... * AREA AFFECTED...WESTERN COCONINO COUNTY SOUTH OF THE GRAND CANYON. THE WESTERN SIDE OF THE ZONE WILL SEE THE STRONGEST WINDS OF THE FORECAST RANGE. * 20 FOOT WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
458 WWUS85 KFGZ 151815 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1115 AM MST TUE MAY 15 2012 AZZ107-108-160215- /O.CON.KFGZ.FW.W.0005.120515T1900Z-120516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 1115 AM MST TUE MAY 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR WESTERN COCONINO COUNTY AND NORTHWESTERN YAVAPAI COUNTY... * AREA AFFECTED...WESTERN COCONINO COUNTY SOUTH OF THE GRAND CANYON AND NORTHWESTERN YAVAPAI COUNTY NORTHWEST OF PRESCOTT. THE WESTERN SIDE OF THESE ZONES WILL SEE THE STRONGEST WINDS OF THE FORECAST RANGE. * 20 FOOT WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
509 WWUS85 KFGZ 152312 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 412 PM MST TUE MAY 15 2012 AZZ107-108-160300- /O.CON.KFGZ.FW.W.0005.000000T0000Z-120516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 412 PM MST TUE MAY 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR WESTERN COCONINO COUNTY AND NORTHWESTERN YAVAPAI COUNTY... * AREA AFFECTED...WESTERN COCONINO COUNTY SOUTH OF THE GRAND CANYON AND NORTHWESTERN YAVAPAI COUNTY NORTHWEST OF PRESCOTT. THE WESTERN SIDE OF THESE ZONES WILL SEE THE STRONGEST WINDS. * 20 FOOT WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 35 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
150 WWUS85 KFGZ 160301 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 801 PM MST TUE MAY 15 2012 AZZ107-108-160415- /O.EXP.KFGZ.FW.W.0005.000000T0000Z-120516T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 801 PM MST TUE MAY 15 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR WESTERN COCONINO AND NORTHWESTERN YAVAPAI COUNTY... WINDS SPEEDS HAVE DECREASED BELOW RED FLAG CRITERIA...AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 14, 9:25 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, May 14, 9:25 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST MON MAY 14 2012 .SYNOPSIS...HIGH PRESSURE WILL PRODUCE WARM AND DRY WEATHER ACROSS ARIZONA THROUGH MUCH OF THE COMING WEEK. WEATHER DISTURBANCES PASSING TO THE NORTH OF ARIZONA WILL BRING BREEZY TO WINDY CONDITIONS TO THE STATE TUESDAY...THURSDAY...AND FRIDAY. && .DISCUSSION...NORTHEAST FLOW IN THE WAKE OF A LOW PRESSURE TROUGH WHICH CLIPPED THE NORTHEAST CORNER OF THE STATE YESTERDAY IS BRINGING BREEZY NORTHEAST WINDS TO AREAS ALONG AND SOUTH/WEST OF THE MOGOLLON RIM. ANOTHER LOW PRESSURE SYSTEM CURRENTLY ALONG THE CA COAST WILL MOVE TOWARD ARIZONA TODAY...EVENTUALLY BRINGING SOUTHWEST FLOW ALOFT BY TONIGHT. NORTHEAST WINDS WILL DECREASE BY LATE AFTERNOON OR EVENING. CURRENT FORECAST IS IN GOOD SHAPE AND NO UPDATES ARE PLANNED THIS MORNING. && .PREV DISCUSSION/330 AM MST/...OUTFLOW FROM THUNDERSTORMS IN FAR NORTHEAST ARIZONA AND WESTERN NEW MEXICO SUNDAY AFTERNOON AND EVENING HAS PUSHED THROUGH PORTIONS OF EASTERN ARIZONA THIS MORNING. DEWPOINT TEMPERATURES JUMPED FROM SINGLE DIGITS INTO THE 20S IN THE LCR AND MOGOLLON RIM/WHITE MOUNTAINS. SOME OF THIS MOISTURE SPILLED SOUTH OF THE RIM WHERE THE DEWPOINT IN SEDONA JUMPED FORM 12F TO 28F BETWEEN MIDNIGHT AND 200 AM. THIS MOISTURE IS BELIEVED TO BE RELATIVELY SHALLOW WITH ONLY A FEW CLOUD BUILD UPS OVER THE MOGOLLON RIM EXPECTED TODAY. SURFACE HIGH PRESSURE MOVING ACROSS COLORADO TODAY WILL CONTINUE TO BRING NORTH TO NORTHEAST WINDS ALONG/SOUTH OF THE MOGOLLON RIM INTO THIS EVENING. LOCALLY GUSTY WINDS ARE POSSIBLE ALONG AND SOUTH OF THE MOGOLLON RIM. TUESDAY AND WEDNESDAY...WARM AND DRY CONDITIONS WILL CONTINUE AS HIGH PRESSURE AFFECTS ARIZONA. AN UPPER LOW PASSING NORTH OF THE STATE WILL BRING ANOTHER INCREASE IN SOUTHWESTERLY WINDS ON TUESDAY. A SOMEWHAT STRONGER UPPER TROUGH WILL APPROACH THE WEST COAST THURSDAY...THEN PUSH EAST THROUGH OUR REGION BY FRIDAY AND SATURDAY. LOOK FOR GUSTY SOUTHWEST WINDS THROUGH THIS PERIOD...WITH SLIGHTLY COOLER TEMPERATURES FRIDAY AND SATURDAY. HIGH PRESSURE WILL BUILD BACK OVER THE STATE TOWARD THE END OF NEXT WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL BRING NORTHEASTERLY SURFACE WINDS TO MUCH OF NORTHERN ARIZONA. IN ADDITION...A WESTWARD MOVING SURGE OF MOISTURE WILL BRING BRIEFLY HIGHER RELATIVE HUMIDITIES TO PORTIONS OF ARIZONA TODAY...MAINLY EAST OF A GRAND CANYON TO FLAGSTAFF TO PAYSON LINE. ON TUESDAY...AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS THE GREAT BASIN. IN RESPONSE WINDS WILL VEER TO THE SOUTHWEST AND BECOME BREEZY IN THE AFTERNOON. TEMPERATURES WILL WARM A FEW DEGREES. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS NORTHWESTERN ARIZONA. WEDNESDAY THROUGH FRIDAY...WESTERLY FLOW ALOFT WILL BRING BREEZY AFTERNOON WINDS ALONG WITH A CONTINUATION OF WARM DAYTIME TEMPERATURES AND LOW MINIMUM RELATIVE HUMIDITIES. BY FRIDAY...A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL RESULT IN INCREASING SOUTHWEST WINDS AND SLIGHTLY COOLER TEMPERATURES. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING ZONES AZ104-106>108 && PUBLIC.........DJO/MAS AVIATION.......RR/RB FIRE WEATHER...DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 14, 7:00 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST MON MAY 14 2012 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS THE SOUTHERN GREAT BASIN ON TUESDAY. SOUTHWEST WINDS WILL INCREASE DURING THE AFTERNOON AND COMBINE WITH VERY LOW RELATIVE HUMIDITIES RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR THE KAIBAB PLATEAU...COCONINO PLATEAU...GRAND CANYON COUNTRY... AND YAVAPAI COUNTY MOUNTAINS FOR TUESDAY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:57 AM MST | Fire Weather Watch | FGZ | Coconino, Yavapai | 10 hr |
Nearby
Red Flag Warnings in Arizona, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.